MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, INSERT 36MM STD. RSP HUMERAL

ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, INSERT 36MM STD. RSP HUMERAL
Model Number 508-00-000
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient developing symptoms of an infection.An irrigation and debridement was preformed where the shell, liner and glenoid head were replaced.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 7.7 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
SOCKET, INSERT 36MM STD. RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8250582
Report Number1644408-2019-00023
Device Sequence Number2190483
Product Code PHX
UDI-Device Identifier00888912024600
UDI-Public(01)00888912024600
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Model Number508-00-000
Device Catalogue Number508-00-036
Device Lot Number856C1013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-000, LOT 848C1100; 508-00-036, LOT 856C1013; 508-36-101, LOT 869C1028; 508-36-101, LOT 869C1028; 508-00-036, LOT 856C1013; 508-36-101, LOT 869C1028
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR